News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Ritalin, Efexor, Valpro


 Stanislavsky - Sat Dec 08, 2007 4:51 am

Hi,

I am a 21 year old female. Since I was 18 I have been taking medication for depression. Ciprimil then to Efexor. Over the last three months it was although I wasn't coping and couldn't concentrate. I was sent to a psychiatrist who believes I may have ADHD. Therefore, I have had to wean off Efexor. I have been on 150mg for a year then went on 300 mg for a month(b4 seeing the psychiatrist). I weaned off the medication in approximately seven days. But now it has been two days of no Effexor and One day of Ritalin. This dizziness that you get from weaning off Efexor(which I am awae of) is getting worse and I am still very volatile. The smallest things trigger me off into a screaming frenzy. I also I am getting a pain, similiar to a dead leg down my right leg. I am concerned that my symptoms are getting worse. I feel a little clearer when I first take the ritalin. But over the last 48 hours I have had depressive episodes(crying etc). Is this all part of the medication change? Will I see an improvement? I go back to my psychiatrist in two days. I also have to take one valpro at night.

Thanks
 Dr. K. Eisele - Wed Dec 26, 2007 12:55 am

User avatar Dear Stanislavsky:

Your symptoms are likely due to withdrawal from Effexor, which takes time to resolve. The dizziness, volatility, and other strange sensations will go away with time. The best results are obtained by stopping the medication very slowly. For example, someone taking 300 mg daily would first drop the dose to 225 mg for at least 7 days, then to 150 mg for at least 7 days, then to 75 mg for at least 7 days, and then 37.5 mg for another 7 days. Ritalin could magnify the withdrawal symptoms, so could be making you feel worse. In the US, we don't have anything called "valpro," so I have no idea how that might be affecting your symptoms.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here